Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 328, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 22, 1997, 12:57 PM CDT for Panola County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 1997, 12:57 PM CDT (17:57 UTC)
- Expired
- Aug 22, 1997, 1:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Panola County, TX
The radar
The Shreveport radar (KSHV), 54 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 22, 11:30 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1126 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 8:51 AM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Aug 22, 8:51 AM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 850 AM CDT FRI AUG 22 1997 NWLY FLOW MCS WILL CONTINUE TO MOV SE FROM SE OK INTO THE KSHV FA THROUGH TODAY AND THIS EVENING. ALL MODELS SHOW SYSTEM SLOWING ALTHOUGH DO NOT BELIEVE THE AVN AS IT SHOWS THE SYSTEM STILL OVR SRN FA DURING SAT MORN. BELIEVE THAT CURRENT FCTS ARE SATISFACTORY WITH INCREASING CLOUDS ACROSS E TX...SW AR...AND NW LA WITH SCT TO NUMEROUS TSTMS. FURTHER E TOWARDS NE LA AND SE AR APPEARS THAT THE COMPLEX WILL ONLY PRODUCE WIDELY SCT TSTMS AT BEST PER RADAR AND SATELLITE TRENDS. ALSO DRIER AIR INDICATED OVR THIS AREA PER THE 12Z KJAN RAOB WITH PRECIPITABLE WATER AT 1.15 INCHES. ONLY FCST ITEM THAT NEEDS TO BE UPDATED ARE HIGH TEMPERATURES ACROSS NE TX AND SE OK WITH HIGHS IN THE LOWER TO MID 80S. TSTMS CONTINUE TO SLOWLY WEAKEN PER RADAR AND SATELLITE TRENDS AS IS QUITE USUAL FOR NOCTURNAL NW FLOW EVENTS AFTER SUNRISE. SOME TSTMS MAY BE SEVERE THIS AFTERNOON WITH SFC SELY FLOW VEERING TO NLY FLOW AT AROUND 400 HPA AHEAD OF THE MCS. BELIEVE THAT RAINS WILL BE HEAVY IN SOME AREAS...HOWEVER...WITH THE DRY WEATHER OF THE LAST SIX WEEKS ACROSS MUCH OF NE TX...AM NOT CONCERNED WITH FLOODING PROBLEMS. VIII.
In the hours before
Special weather statement, Aug 22, 9:21 AM CDT, 3 hours 36 minutes before
ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124>126-136>138-149>151- 221515- SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE SHREVEPORT LA 921 AM CDT FRI AUG 22 1997 ...LINE OF STRONG THUNDERSTORMS INVADING NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA... AT 920 AM...A LINE OF STRONG THUNDERSTROMS EXTENDED FROM JUST NORTH OF BROKEN BOW OKLAHOMA TO PARIS AND DENTON TEXAS. MOVEMENT WAS SOUTHEAST AT 30 MPH. THE STRONGEST STORMS WERE OCCURRING FROM NEAR VALLIANT OKLAHOMA TO JUST NORTHWEST OF PARIS. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING ONE INCH OF RAIN PER HOUR ALONG WITH 40 TO 50 MPH WINDS...HAIL UP TO 1/2 INCH IN DIAMETER AND DANGEROUS LIGHTNING. THE LINE OF STORMS SHOULD EXTEND FROM DE QUEEN ARKANSAS TO NEAR MT PLEASANT TEXAS BY 1100 AM. IV
Special weather statement, Aug 22, 9:22 AM CDT, 3 hours 35 minutes before
ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124>126-136>138-149>151- 221515- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 921 AM CDT FRI AUG 22 1997 ...LINE OF STRONG THUNDERSTORMS INVADING NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA... AT 920 AM...A LINE OF STRONG THUNDERSTROMS EXTENDED FROM JUST NORTH OF BROKEN BOW OKLAHOMA TO PARIS AND DENTON TEXAS. MOVEMENT WAS SOUTHEAST AT 30 MPH. THE STRONGEST STORMS WERE OCCURRING FROM NEAR VALLIANT OKLAHOMA TO JUST NORTHWEST OF PARIS. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING ONE INCH OF RAIN PER HOUR ALONG WITH 40 TO 50 MPH WINDS...HAIL UP TO 1/2 INCH IN DIAMETER AND DANGEROUS LIGHTNING. THE LINE OF STORMS SHOULD EXTEND FROM DE QUEEN ARKANSAS TO NEAR MT PLEASANT TEXAS BY 1100 PM. IV
Special weather statement, Aug 22, 9:26 AM CDT, 3 hours 31 minutes before
ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124>126-136>138-149>151- 221515- SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE SHREVEPORT LA 921 AM CDT FRI AUG 22 1997 ...LINE OF STRONG THUNDERSTORMS INVADING NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA... AT 920 AM...A LINE OF STRONG THUNDERSTROMS EXTENDED FROM JUST NORTH OF BROKEN BOW OKLAHOMA TO PARIS AND DENTON TEXAS. MOVEMENT WAS SOUTHEAST AT 30 MPH. THE STRONGEST STORMS WERE OCCURRING FROM NEAR VALLIANT OKLAHOMA TO JUST NORTHWEST OF PARIS. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING ONE INCH OF RAIN PER HOUR ALONG WITH 40 TO 50 MPH WINDS...HAIL UP TO 1/2 INCH IN DIAMETER AND DANGEROUS LIGHTNING. THE LINE OF STORMS SHOULD EXTEND FROM DE QUEEN ARKANSAS TO NEAR MT PLEASANT TEXAS BY 1100 AM. IV
Special weather statement, Aug 22, 10:00 AM CDT, 2 hours 57 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-221600- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT FRI AUG 22 1997 A THUNDERSTORM COMPLEX ASSOCIATED WITH A MIDDLE AND UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS EAST TEXAS...EXTREME SOUTHEAST OKLAHOMA... SOUTHWEST ARKANSAS...AND NORTHERN LOUISIANA THROUGHOUT TODAY. AHEAD OF THE THUNDERSTORMS...DAYTIME HEATING WILL RESULT IN A MODERATELY UNSTABLE AIRMASS. THE WIND PROFILE THROUGHOUT THE ATMOSPHERIC COLUMN REMAINS LIGHT TO MODERATE FOR WIND SPEEDS...HOWEVER...WITH SOUTHEAST WINDS AT THE SURFACE AND NORTHERLY WINDS AT AND ABOVE 25,000 FEET...SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THE MAIN THREAT FROM THE STORMS ARE DOWNBURST WINDS THAT MAY RESULT IN TREE AND POWER LINE DAMAGE. ALSO THIS COMPLEX OF THUNDERSTORMS IS EXPECTED TO DECREASE ITS FORWARD SPEED. AS A RESULT...HEAVY RAINFALL IS POSSIBLE THAT MAY RESULT IN SOME FLOODING PROBLEMS. ACTIVATION OF SEVERE STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. VIII.
Local storm report, Aug 22, 12:16 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1216 PM CDT FRI AUG 22 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1000 AM 5 NW BROKEN BOW OK .75 INCH HAIL
08/22/97 MCCURTAIN
1035 AM DE KALB TX .88 INCH HAIL
08/22/97 BOWIE
1050 AM MALTA TX 60 MPH TSTM GUST
08/22/97 BOWIE
1104 AM NEW BOSTON TX 60 MPH TSTM GUST
08/22/97 BOWIE
1145 AM SHREVEPORT LA 1 INCH HAIL
08/22/97 CADDO ONE INCH HAIL AT NWS
OFFICE
1150 AM SHREVEPORT LA 1.25 INCH HAIL
08/22/97 CADDO HALF DOLLAR SIZE HAIL ON
PINES ROAD AND 3/4 INCH
HAIL AT CARGILL PARKLocal storm report, Aug 22, 12:17 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1216 PM CDT FRI AUG 22 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1000 AM 5 NW BROKEN BOW OK .75 INCH HAIL
08/22/97 MCCURTAIN
1035 AM DE KALB TX .88 INCH HAIL
08/22/97 BOWIE
1050 AM MALTA TX 60 MPH TSTM GUST
08/22/97 BOWIE
1104 AM NEW BOSTON TX 60 MPH TSTM GUST
08/22/97 BOWIE
1145 AM SHREVEPORT LA 1 INCH HAIL
08/22/97 CADDO ONE INCH HAIL AT NWS
OFFICE
1150 AM SHREVEPORT LA 1.25 INCH HAIL
08/22/97 CADDO zHALF DOLLAR SIZE HAIL ON
PINES ROAD AND 3/4 INCH
HAIL AT CARGILL PARKThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 10:31 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 59 min |
| Aug 22, 11:10 AM CDT | Severe Thunderstorm Warning | SHV | Cass | 65 min |
| Aug 22, 11:49 AM CDT | Severe Thunderstorm Warning | SHV | Marion | 56 min |
| Aug 22, 12:14 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 31 min |
| Aug 22, 1:14 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 46 min |
| Aug 22, 1:41 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 34 min |
| Aug 22, 2:09 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 51 min |
| Aug 22, 11:36 AM CDT | Severe Thunderstorm Warning | SHV | Caddo | 54 min |
| Aug 22, 12:30 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.